Beliefnet
Good Days…Bad Days With Maureen Pratt

Maureen Pratt Author PicSeveral weeks ago, I learned that one of my lupus medications had begun to damage my retinas. I had to stop that medication immediately, but the hope was that I’d have some protection from it for up to a year, so no immediate substitute was needed.

The “year” turned out to be two weeks. One evening, nothing. The next morning, I was in full flare and more – my sun- and fluorescent-light sensitivity have returned in a major way, and eveything else is following suit. Medication options are, unfortunately, quite limited. I’m waiting for insurance authorization for a med that must be compounded. One of the side effects is that it might turn my skin (all of it) yellow (!), and of course there are other side effects, too, that might occur. It’s much like starting out all over again with the disease – all the same symptoms, questions, frustrations, and glimpses of the divine through it all.

In life with chronic illness, sometimes you just feel like you’re riding along and sometimes you feel like your along for the ride. At either time, the key is to develop a sense of balance that enables you to stay on the proverbial horse through trots, gallops, jumps, and balks. Yes, with lupus, there are a lot of balks!

Blessings for the day,

Maureen

 

 

Advertisement

Previous Posts
Join the Discussion
comments powered by Disqus